Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 250, NWS Tulsa, OK

May 15, 2009Adair County, Oklahoma; 5 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2009, 11:57 PM CDT for Adair County, Oklahoma; 5 counties in Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2009, 11:57 PM CDT (04:57 UTC)
Expired
May 16, 2009, 1:00 AM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR, Adair County, OK

The radar

The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3870 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:39 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 15, 9:39 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT FRI MAY 15 2009

.DISCUSSION...
THE EXPECTED COLD FRONT WAS ENTERING NORTHEAST OKLAHOMA AT
THIS TIME WITH A LINE OF THUNDERSTORMS OCCURRING ALONG AND
AHEAD OF IT.  SPRORADIC SEVERE WIND GUSTS HAVE OCCURRED WITH
THE LINE OF THUNDERSTORMS AND EXPECT THIS TO CONTINUE AS THE
THUNDERSTORMS MOVE TO THE EAST AND SOUTHEAST.  CURRENT POPS
AND WEATHER IN THE GRIDS AND ZONES APPEAR ON TRACK AT THIS
TIME BUT WILL CONTINUE TO MONITOR FOR POSSIBLE UPDATES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

AR...NONE.
&&

SHORT TERM...17
LONG TERM....12
Hazardous weather outlook, May 15, 11:14 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT FRI MAY 15 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1114 PM CDT FRI MAY 15 2009

...SEVERE STORMS WILL CONTINUE ACROSS A PORTION OF THE REGION OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...OVERNIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.

SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.

AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44.

FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.

AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44.

HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.

AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44.

DISCUSSION...
A LONG SQUALL LINE CONTAINING SEVERE STORMS WITH HIGH WINDS AND
LARGE HAIL WILL CONTINUE TO PUSH SOUTHEAST ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. WIND DAMAGE HAS BEEN
REPORTED WITH THIS LINE... AND WILL LIKELY CONTINUE. THE SEVERITY
OF THE STORMS IS EXPECTED TO SLOWLY DIMINISH WITH TIME. WIDESPREAD
RAIN WITH EMBEDDED THUNDERSTORMS WILL LINGER BEHIND THE MAIN
SQUALL LINE INTO SATURDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS ONGOING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING EARLY SATURDAY AS THE STORM COMPLEX
CONTINUES TO PUSH THROUGH THE AREA. THUNDERSTORM CHANCES WILL
DECREASE BY SATURDAY AFTERNOON AS DRIER AIR MOVES INTO THE AREA
BEHIND A COLD FRONT. THIS WILL MARK THE BEGINNING OF A DRY PERIOD
WHICH WILL LAST THROUGH MUCH OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 15, 10:38 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     ADAIR                   36.44N 95.27W
05/15/2009  M59 MPH          MAYES              OK   EMERGENCY MNGR

            HANDHELD ANEMOMETER

&&

SAA
Local storm report, May 15, 10:43 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND GST     CENTRALIA               36.80N 95.35W
05/15/2009  E60 MPH          CRAIG              OK   PUBLIC

&&

SAA
Local storm report, May 15, 11:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND GST     1 NW TAHLEQUAH          35.93N 94.98W
05/15/2009  M70 MPH          CHEROKEE           OK   EMERGENCY MNGR

            ESTIMATED OVER 70 MPH. ANEMOMETER ONLY MEASURES TO 70.

&&

SAA
Local storm report, May 15, 11:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     GROVE                   36.59N 94.77W
05/15/2009                   DELAWARE           OK   LAW ENFORCEMENT

            STREET SIGN BLOWN OVER IN GROVE

&&

MAT
Local storm report, May 15, 11:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     SILOAM SPRINGS          36.19N 94.54W
05/15/2009                   BENTON             AR   LAW ENFORCEMENT

            NUMEROUS TREES DAMAGED BY THE WIND. ONGOING...

&&

SAA
Local storm report, May 15, 11:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND GST     5 W WESTVILLE           35.99N 94.66W
05/15/2009  M58 MPH          ADAIR              OK   EMERGENCY MNGR

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:42 PM CDTSpecial Weather StatementTSAPawnee78 min
May 15, 8:02 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee58 min
May 15, 8:33 PM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Washington72 min
May 15, 9:03 PM CDTSevere Thunderstorm WarningTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 7 more72 min
May 15, 10:05 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Creek, Delaware, Mayes, Muskogee and 5 more70 min
May 15, 10:48 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 5 more72 min
May 16, 12:10 AM CDTSpecial Weather StatementTSAHaskell, Pittsburg, Sequoyah50 min
May 16, 12:22 AM CDTSpecial Weather StatementTSALeFlore53 min
May 16, 12:26 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore49 min
May 16, 12:46 AM CDTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg44 min
May 16, 12:57 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha63 min
May 16, 1:09 AM CDTSevere Thunderstorm WarningTSALeFlore66 min
May 16, 1:18 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore42 min
May 16, 2:21 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore54 min
May 16, 2:21 AM CDTSpecial Weather StatementTSALeFlore24 min
May 16, 2:35 AM CDTSpecial Weather StatementTSAChoctaw25 min
May 16, 2:39 AM CDTSpecial Weather StatementTSALeFlore36 min
May 15, 11:44 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington76 min
May 16, 12:30 AM CDTSpecial Weather StatementTSASebastian30 min
May 16, 1:04 AM CDTSevere Thunderstorm WarningTSAFranklin27 min
May 16, 1:22 AM CDTSpecial Weather StatementTSAFranklin23 min
May 16, 1:37 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.